MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pulmonary arteriovenous fistula using pod packing coils (podjs).During the procedure, while advancing the last podj through a lantern delivery microcatheter (lantern), the podj unintentionally detached inside the lantern.Therefore, the physician flushed the detached podj into the target vessel and the procedure was ended at that point.There was no noted damage to the lantern and there was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly had slight bends along its length.The embolization coil was detached and the proximal constraint sphere was inside the distal detachment tip (ddt) indicating a fractured sr wire.The embolization coil was detached; therefore, the returned device was unable to be functionally tested.The pusher assembly was kinked by the investigator when archiving the device.Conclusions: evaluation of the returned podj revealed embolization coil was detached due to a stretch resistant wire fracture (sr wire).If the embolization coil is forcefully manipulated within patient anatomy the sr wire may fracture causing the embolization coil to detach.The pet lock was intact and the pusher assembly was largely undamaged.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7894137
Report Number3005168196-2018-01850
Device Sequence Number13789678
Product Code HCG
UDI-Device Identifier00814548016726
UDI-Public00814548016726
Combination Product (Y/N)Y
Initial Reporter CountrySP
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Catalogue NumberRBYPODJ45
Device Lot NumberF82529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Date Report Sent to FDA01/01/2005